Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 369, NWS Atlanta, GA

July 13, 2005Wilkinson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 13, 2005, 5:51 PM EDT for Wilkinson County, Georgia. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2005, 5:51 PM EDT (21:51 UTC)
Expired
Jul 13, 2005, 6:15 PM EDT
In force
24 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Wilkinson County, GA

What was reported inside it

TimeReportWhereRemark
Jul 13, 6:08 PM EDTTSTM WND DMGToomsboro, GATWO TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 132150
SVRFFC
GAC319-132215-
/O.NEW.KFFC.SV.W.0369.050713T2151Z-050713T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
551 PM EDT WED JUL 13 2005

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WILKINSON COUNTY IN CENTRAL GEORGIA

* UNTIL 615 PM EDT

* AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR IRWINTON...AND MOVING
  NORTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TOOMSBORO.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3287 8332 3266 8324 3274 8294 3301 8309

$$
1 follow-up statement
000 
WWUS52 KFFC 132213
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT WED JUL 13 2005

GAC319-132223-
/O.EXP.KFFC.SV.W.0369.000000T0000Z-050713T2215Z/
WILKINSON-
613 PM EDT WED JUL 13 2005

...THE SEVERE THUNDERSTORM WARNING FOR WILKINSON COUNTY EXPIRES AT
615 PM EDT...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3287 8332 3266 8324 3274 8294 3301 8309

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 5:30 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 13, 5:30 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 PM EDT WED JUL 13 2005

.SHORT TERM...
SHORT TERM FORECAST REMAINS UNSETTLED AS WEST TO SOUTHWEST FLOW AT
THE SURFACE AND ALOFT CONTINUES TO PUMP ABUNDANT MOISTURE INTO THE
REGION. REMAINS OF DENNIS CONTINUE SLOWLY DRIFTING AROUND THE WESTERN
OHIO VALLEY INTO FRIDAY BEFORE HIGH PRESSURE...AT THE SURFACE AND
UPPER LEVELS...BEGINS BUILDING BACK WEST INTO THE REGION SQUEEZING
THE LOW WEST INTO THE PERSISTENT WESTERN RIDGE. SHOULD HAVE AMPLE
COVERAGE OF SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA WITH A
SLIGHT DIURNAL TENDENCY. AS THE RIDGE BUILDS IN FOR THE
WEEKEND...CONVECTION WILL BECOME MORE AND MORE SCATTERED AND DIURNAL
IN NATURE.

.LONG TERM...
UPPER LEVEL AND SURFACE HIGH PRESSURE REMAINS THE DOMINANT FEATURES
THROUGH THE EXTENDED FORECAST PERIOD ALSO. THERE APPEARS TO BE ENOUGH
LOW AND MID LEVEL MOISTURE TRAPPED UNDER THE RIDGE FOR SCATTERED
CONVECTION TO OVERCOME THE ASSOCIATED SUBSIDENCE. TEMPERATURES WILL
AVERAGE A LITTLE ABOVE NORMALS FOR THE EXTENDED PERIOD.

.AVIATION...
PERSISTENCE IS THE FORECAST.  SCATTERED TSRA THIS EVENING WILL
DIMINISH AFTER SUNSET.  EXPECT LIFR CIGS AND IFR VSBYS 07Z-11Z IN
METRO AREA AS MOISTURE PLENTIFUL IN BOUNDARY LAYER.  WINDS LIGHT AND
VRBL BUT GENERALLY OUT OF THE WEST FOR THE EVENING.  REPEAT
PERFORMANCE TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         72  84  72  85 /  50  60  50  60
ATHENS          71  85  71  87 /  50  60  50  60
GAINESVILLE     71  83  70  85 /  50  60  50  60
ROME            71  85  71  88 /  50  60  50  60
COLUMBUS        74  88  73  89 /  50  50  30  50
MACON           74  89  73  90 /  50  50  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
GA...NONE.

&&

20/27
Hazardous weather outlook, Jul 13, 6:02 AM EDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
602 AM EDT WED JUL 13 2005

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-141001-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
602 AM EDT WED JUL 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON AND EVENING...

.SYNOPSIS...
THE MAIN LOW CENTER FROM THE REMNANTS OF HURRICANE DENNIS IS
CURRENTLY OVER SOUTHERN INDIANA. THIS LOW WILL SLOWLY SINK SOUTH
TODAY INCREASING SOUTHWESTERLY FLOW AND MOISTURE OVER NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.PRIMARY HAZARD...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER
NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THE PRIMARY
HAZARD FROM THESE STORMS WILL BE PERIODS OF HEAVY RAIN...AND
FREQUENT CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
MAIN LOW CENTER ASSOCIATED WITH THE REMNANTS OF HURRICANE DENNIS
WILL MOVE SLOWLY SOUTH TODAY. THIS WILL INCREASE MOIST SOUTHWESTERLY
FLOW OVER THE AREA TODAY. A LARGE AREA OF SHOWERS AND THUNDERSTORMS
CONTINUE TO ROTATE AROUND THE SOUTH AND EAST SIDE OF THE LOW CENTER.
THESE STORMS WILL MOVE INTO NORTH AND CENTRAL GEORGIA TODAY.
INSTABILITY ACROSS THE AREA WILL BE MARGINAL WITH CAPES EXPECTED
AROUND 1000 AND LIFTED INDICES RANGING FROM MINUS 1 TO MINUS 2.
THE K INDEX VALUES ARE RANGING BETWEEN 30 AND 35 WHICH INDICATES THE
POSSIBILITY OF HEAVY RAIN IN THE THUNDERSTORMS. WITH THE RECENT
PRECIPITATION NORTH AND CENTRAL GEORGIA HAS ALREADY SEAN EARLIER
THIS WEEK ANY SUSTAINED PERIOD OF HEAVY RAIN TODAY COULD CAUSE SOME
MINOR FLOODING. ANY CONVECTIVE DEVELOPMENT TODAY IS EXPECTED TO STAY
BELOW SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION IS NOT ANTICIPATED BUT SPOTTER GROUPS AND EMERGENCY
MANAGEMENT PERSONNEL SHOULD MONITOR THE LATEST FORECAST AND
STATEMENTS THROUGH OUT THE DAY.

.DAY TWO THROUGH DAY SEVEN...THURSDAY THROUGH TUESDAY.
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH
DAY.

&&
FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Special weather statement, Jul 13, 4:53 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
453 PM EDT WED JUL 13 2005

GAZ039-132130-
453 PM EDT WED JUL 13 2005

...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS AND FREQUENT
LIGHTNING IN WILKES COUNTY UNTIL 530 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF WASHINGTON...MOVING
EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 13, 5:01 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT WED JUL 13 2005

GAZ083-084-095-096-132145-

501 PM EDT WED JUL 13 2005

...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS IN BLECKLEY...
HOUSTON...TWIGGS AND WILKINSON COUNTIES UNTIL 545 PM EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF FITZPATRICK TO
GROVANIA...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
BLECKLEY...HOUSTON...TWIGGS AND WILKINSON COUNTIES. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS
EXPECTED TO WEAKEN OR MOVE OUT OF THE COUNTY BY 545 PM EDT.
Special weather statement, Jul 13, 5:08 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT WED JUL 13 2005

GAZ049-050-132145-
508 PM EDT WED JUL 13 2005

...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS...VERY HEAVY
RAIN AND FREQUENT CLOUD TO GROUND LIGHTNIN IN GREENE AND EASTERN
MORGAN COUNTIES UNTIL 545 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BUCKHEAD...MOVING EAST AT
20 MPH. THIS STORM WILL AFFECT GREENSBORO...VEAZEY AND MOTORISTS ON
I-20 BETWEEN BUCKHEAD AND SILOAM.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 13, 5:08 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 PM EDT WED JUL 13 2005

GAZ049-050-132145-
508 PM EDT WED JUL 13 2005

...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS...VERY HEAVY
RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING IN GREENE AND EASTERN
MORGAN COUNTIES UNTIL 545 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BUCKHEAD...MOVING EAST AT
20 MPH. THIS STORM WILL AFFECT GREENSBORO...VEAZEY AND MOTORISTS ON
I-20 BETWEEN BUCKHEAD AND SILOAM.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 13, 5:14 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT WED JUL 13 2005

GAZ032-033-132145-
514 PM EDT WED JUL 13 2005

...SIGNIFICANT WEATHER ALERT FOR 40 TO 50 MPH WINDS...SMALL HAIL...
HEAVY RAIN AND FREQUENT LIGHTNING IN COBB AND NORTHERN FULTON
COUNTIES UNTIL 545 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MABLETON...MOVING EAST-NORTHEAST AT 25 MPH.
THIS STORM WILL AFFECT AUSTELL...SMYRNA...SOUTH PARTS OF MARIETTA
AND SANDY SPRINGS.

LIGHTNING DETECTION SYSTEMS HAVE INDICATED NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THIS AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND CORDED TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 13, 5:41 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT WED JUL 13 2005

GAZ074-083-084-132215-

541 PM EDT WED JUL 13 2005

...SIGNIFICANT WEATHER ALERT FOR 35 TO 45 MPH WINDS IN TWIGGS...
WILKINSON AND WASHINGTON COUNTIES UNTIL 615 PM EDT...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 9 MILES NORTH OF MCINTYRE TO ALLENTOWN...
MOVING NORTHEAST AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZE HAIL...FREQUENT
CLOUD-TO-GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
TWIGGS...WILKINSON AND WASHINGTON COUNTIES. BRIEF HEAVY DOWNPOURS
MAY CAUSE PONDING OF WATER ON ROADWAYS. THE STORM IS EXPECTED TO
WEAKEN OR MOVE OUT OF THE COUNTY BY 615 PM EDT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 3:02 PM EDTSevere Thunderstorm WarningFFCHarris28 min
Jul 13, 3:07 PM EDTSevere Thunderstorm WarningFFCHenry23 min
Jul 13, 7:31 PM EDTSevere Thunderstorm WarningFFCMadison27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.